Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 25, NWS Las Vegas, NV

May 10, 2022San Bernardino County, California; Mohave County, Arizona; Clark County, Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at May 10, 2022, 1:10 PM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Esmeralda County, Nye County, Nevada. It took effect at May 11, 2022, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 10, 2022, 1:10 PM PDT (20:10 UTC)
In effect from
May 11, 2022, 10:00 AM PDT
Expired
May 11, 2022, 8:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 123 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2826 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WWUS75 KVEF 102010
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
110 PM PDT Tue May 10 2022

AZZ001-003-111000-
/O.NEW.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/
Northwest Plateau-Northwest Deserts-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, and Yucca
110 PM MST Tue May 10 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50  
  expected.

* WHERE...Northwest Plateau and Northwest Deserts.

* WHEN...From 10 AM to 8 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Dust likely originating off Red Lake which could greatly reduce
  the visibility on Pierce Ferry Road and Anteras Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
3 follow-up statements
415 
WWUS75 KVEF 110839
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
139 AM PDT Wed May 11 2022

CAZ523>525-NVZ016-022-111700-
/O.EXA.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Northeast Clark County-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Mesquite, Overton, Moapa, Primm, Searchlight, and Cal-Nev-Ari
139 AM PDT Wed May 11 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

* WHAT...West-southwest winds 15 to 25 mph with gusts up to 45 
  mph expected.

* WHERE...In Nevada, Northeast Clark County and Southern Clark 
  County. In California, Western Mojave Desert, Eastern Mojave 
  Desert and Morongo Basin.

* WHEN...From 10 AM to 8 PM PDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Patchy blowing dust could reduce visibilities on roadways.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ014-111700-
/O.EXA.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
139 AM PDT Wed May 11 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 10 AM to 8 PM PDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Patchy blowing dust may reduce visibilities on roadways.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-111700-
/O.CON.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/
Northwest Plateau-Northwest Deserts-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, and Yucca
139 AM MST Wed May 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 
  expected.

* WHERE...Northwest Plateau and Northwest Deserts.

* WHEN...From 10 AM to 8 PM MST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Dust likely originating off Red Lake which could greatly reduce
  the visibility on Pierce Ferry Road and Antares Road.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
952 
WWUS75 KVEF 111639
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
939 AM PDT Wed May 11 2022

AZZ001-003-CAZ523>525-NVZ016-022-120300-
/O.CON.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, 
Overton, Moapa, Primm, Searchlight, and Cal-Nev-Ari
939 AM PDT Wed May 11 2022 /939 AM MST Wed May 11 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS
EVENING...

* WHAT...West winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ014-120300-
/O.CON.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
939 AM PDT Wed May 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
291 
WWUS75 KVEF 120300
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
800 PM PDT Wed May 11 2022

AZZ001-003-CAZ523>525-NVZ016-022-120400-
/O.EXP.KVEF.WI.Y.0025.000000T0000Z-220512T0300Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, 
Overton, Moapa, Primm, Searchlight, and Cal-Nev-Ari
800 PM PDT Wed May 11 2022 /800 PM MST Wed May 11 2022/

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

Winds are decreasing or will quickly decrease over the next hour
so the advisory will be allowed to expire.

$$

NVZ014-120400-
/O.EXP.KVEF.WI.Y.0025.000000T0000Z-220512T0300Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
800 PM PDT Wed May 11 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds are decreasing or will quickly decrease over the next hour
so the advisory will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 12:28 PM PDT, 42 minutes earlier.

Area forecast discussion, May 10, 12:28 PM PDT, 42 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1228 PM PDT Tue May 10 2022

.SYNOPSIS...Gusty, cool with scattered showers can
be expected through Wednesday as a Spring weather system traverses
the region. Those scattered rain and snow showers will primarily
occur over Inyo, Esmeralda and Nye Counties. Thereafter, the winds
will decrease but temperatures will heat up as high pressure builds
through the weekend with temperatures climbing well above normal.

&&

.DISCUSSION....Upper low over northern California will slowly sink
south through tonight. Best area for rain/snow showers will stay
west of the southern Sierra crest; northward into the central Sierra
and western Nevada. The feature will start to weaken as lifts east
across the Great Basin Wednesday.

Persistent south-southwest belt of stronger winds will lie over the
Mojave Desert and northwest Arizona through tomorrow evening. Very
similar winds and RH values forecast tomorrow in much of Clark and
Mohave Counties so will be issuing a Red Flag Warning. Also, will be
issuing a Wind Advisory for Mohave County under that stronger belt
of winds aloft.

A pocket of instability under cold pool aloft tomorrow should
generate an area of scattered rain/snow showers across northern
Inyo, Esmeralda and Nye Counties. Looks like the Spring Mountains
will be too far south. Snow levels will range between 4500 and 5500
feet with less than an inch of accumulation possible. Elsewhere, it
will stay cool but dry.

Thursday and beyond turning warmer with less wind as cluster
analysis continues to support rising heights with ridge axis
amplifying to our east over the Rocky Mountain states. First triple
digits for the airport still being forecast for Sunday and Monday.
Starting to see a few pixels of High heat risk showing up in Death
Valley NP and lower Colorado River Valley. However, based on current
coverage any heat related product likely would not be issued.

&&

.FIRE WEATHER...Windy and dry conditions, with critical
fuels will continue across much of southern Nevada and northwest
Arizona into this evening. Very similar conditions are expected
Wednesday in northwest Arizona and Clark County. Increasing humidity
values will mitigate the critical risk for remaining parts of
southern Nevada. The persistent period of winds will come to an end
Thursday onward as temperatures heat up through the weekend.

&&

.AVIATION...For Harry Reid...Southwest wind gusting to around 20 kts
increasing to 25-30 kts this afternoon and lasting through sunset.
Gusts continue after sunset and overnight around 20 kts before
increasing again late Wednesday morning. SCT-BKN aoa 25kft through
mid evening then clearing overnight.

For the rest of southern Nevada, northwestern Arizona, and
southeastern California...Expect southwest to west winds gusting 20-
30 kts at area TAF sites through sunset. Overnight, expect gusts to
continue but at lower levels. KBIH could see a period of gusty west
winds later this afternoon into early evening before turning to the
northwest at 15-25kts tonight and Wednesday. All TAF sites except
KBIH will see SCT-BKN clouds aoa 25kft through tonight then clearing
Wednesday morning. At KBIH, mainly clear through tonight with SCT-
BKN 10kft on Wednesday.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION/FIRE Weather...Pierce
AVIATION...Salmen

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:21 AM PDTRed Flag WarningVEFMohave19 hr
May 10, 12:49 PM PDTRed Flag WarningVEFMohave31 hr

Nearby

Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.